Article ID: MTJPAM-D-22-00035

Title: On the properties of multiplication operators in some function spaces

Montes Taurus J. Pure Appl. Math. / ISSN: 2687-4814

Article ID: MTJPAM-D-22-00035; Volume 5 / Issue 1 / Year 2023, Pages 43-53

Document Type: Research Paper

Author(s): İsmail Aydın a , Öznur Kulak b

aDepartment of Mathematics, Sinop University, Sinop, 57100, Turkey

bDepartment of Mathematics, Amasya University, Amasya, 05100, Turkey

Received: 8 November 2022, Accepted: 14 December 2022, Published: 4 February 2023

Corresponding Author: Öznur Kulak (Email address:

Full Text: PDF


In this paper, we discuss and characterize the boundedness, compactness and closed range of the multiplication operator. Moreover, we obtain some new results about necessary and sufficient conditions for the boundedness of operator norm of multiplication operator in variable exponent amalgam spaces.

Keywords: Multiplication operators, variable exponent amalgam spaces, compactness

  1. Y. A. Abramovich and C. D. Aliprantis, An invitation to operator theory, Graduate Studies in Mathematics, 50, American Mathematical Society, Providence, RI, 2002.
  2. Y. A. Abramovich, C. D. Aliprantis and O. Burkinshaw, Multiplication and compact-friendly operators, Positivity 1, 171–180, 1997.
  3. I. Aydin, On variable exponent amalgam spaces, An. Ştiinţ. Univ. “Ovidius" Constanţa Ser. Mat. 20 (3), 5–20, 2012.
  4. I. Aydin, On vector-valued classical and variable exponent amalgam spaces, Commun. Fac. Sci. Univ. Ank. Series A1 66 (2), 100–114, 2017.
  5. I. Aydin and A. T. Gurkanli, Weighted variable exponent amalgam spaces W(Lp(x),Lwq), Glas. Mat. 47 (67), 165–174, 2012.
  6. I. Aydin and C. Unal, Amalgam spaces with variable exponent, Conference Proceedings of Science and Technology 2 (1), 22–26, 2019.
  7. I. Aydin and C. Unal, The Kolmogorov–Riesz theorem and some compactness criterions of bounded subsets in weighted variable exponent amalgam and Sobolev spaces, Collect. Math. 71, 349–367, 2020.
  8. C. Bennett and R. Sharpley, Interpolation of operators, Academic Press, INC, Orlando, Florida, 1988.
  9. R. D. Campo, A. Fernández, I. Ferrando, F. Mayoral and F. Naranjo, Multiplications operators on spaces of integrable functions with respect to a vector measure, J. Math. Anal. Appl. 343, 514–524, 2008.
  10. R. E. Castillo, H. C. Chaparro and J. C. R. Fernández, Orlicz-Lorentz spaces and their multiplication operators, Hacet. J. Math. Stat. 44 (5), 991–1009, 2015.
  11. R. E. Castillo, F. A. Narvaez and J. C. R. Fernández, Multiplication and composition operators on weak Lp spaces, Bull. Malays. Math. Sci. Soc. 38 (3), 927- 973, 2015.
  12. R. E. Castillo , J. C. R. Fernández and H. V. Gonzáles, Properties of multiplication operators on the space of functions of bounded φ-variation, Open Math. 19 (1), 492–504, 2021.
  13. R. E. Castillo, J. C. R. Fernández and H. Rafeiro, Multiplication operators in variable Lebesgue spaces, Rev. Colombiana Mat. 49 (2), 293–305, 2015.
  14. H. C. Chaparro, Multiplication operators between mixed norm Lebesgue spaces, Hacet. J. Math. Stat. 48 (3), 771–778, 2019.
  15. D. V. Cruz-Uribe and A. Fiorenza, Variable Lebesgue spaces: Foundations and harmonic analysis, Birkhäuser, 2013.
  16. L. Diening, P. Harjulehto, P. Hästö and M. Růžička, Lebesgue and Sobolev spaces with variable exponents, Lecture Notes in Mathematics, Springer, Heidelberg, 2011.
  17. N. Dunford and J. T. Schwartz, Linear operators, Part I. General theory, Wiley Classics Library, John Wiley&Sons, INC., New York, 1988.
  18. H. G. Feichtinger, Banach convolution algebras of Wiener type, In Functions, Series, Operators. Proc. Conf. Budapest, Colloq. Math. Soc. János Bolyai 38, 509–524, 1980.
  19. A. Fernández, F. Mayoral, F. Naranjo, C. E. Saez and A. Sanchez-Perez, Spaces of p-integrable functions with respect to a vector measure, Positivity 10, 1–16, 2006.
  20. J. J. F. Fournier and J. Stewart, Amalgams of Lp and lq, Bull. Amer. Math. Soc. 13 (1), 1–21, 1985.
  21. K. Gröchenig, C. Heil and K. Okoudjou, Gabor analysis in weighted amalgam spaces, Sampl. Theory Signal Image Process 1, 225–259, 2002.
  22. A. T. Gurkanli and I. Aydin, On the weighted variable exponent amalgam space W(Lp(x), Lmq), Acta Math. Sci. 34 (4), 1098–1110, 2014.
  23. A. T. Gurkanli, The amalgam spaces W(Lp(x),L{pn}) and boundedness of Hardy-Littlewood maximal operators, In: Current Trends in Analysis and Its Applications (Ed by V. V. Mityushev and M. V. Ruzhansky), Proceedings of the 9th ISAAC Congress, Kraków 2013, 2015.
  24. C. Heil, An introduction to weighted Wiener amalgams, In: Wavelets and their applications (Ed by M. Krishna, R. Radha and S. Thangavelu) (Chennai, January 2002), Allied Publishers, New Delhi, 183–216, 2003.
  25. V. Kokilashvili, A. Meskhi and A. Zaighum, Weighted kernel operators in variable exponent amalgam spaces J. Inequal. Appl. 173, 2013.
  26. O. Kováčik and J. Rákosník, On spaces Lp(x) and Wk, p(x), Czechoslovak Math. J. 41 (4), 592–618, 1991.
  27. B. O. Koopman, Hamiltonian systems and transformations in Hilbert spaces, Proceedings of the National Academy of Sciences of the United States of America 17, 315–318, 1931.
  28. Ö. Kulak and A. T. Gurkanli, Bilinear multipliers of weighted Wiener amalgam spaces and variable exponent Wiener amalgam spaces, J. Inequal. Appl. 476, 1–23, 2014.
  29. A. Meskhi and M. A. Zaighum, On the boundedness of maximal and potential operators in amalgam spaces, J. Math. Inequal. 8 (1), 123–152, 2014.
  30. J. H. Shapiro, Composition operators and classical function theory, Springer–Verlag, New York, 1993.
  31. G. G. Sirotkin, Compact-friendly multiplication operators on Banach function spaces, J. Funct. Anal. 192, 517–523, 2002.
  32. R. K. Singh and A. Kumar, Multiplication and composition operators with closed ranges, Bull. Aust. Math. Soc. 16, 247–252, 1977.
  33. R. K. Singh and A. Kumar, Compact composition operators, J. Austral. Math. Soc. 28, 309–314, 1979.
  34. H. Takagi and K. Yokouchi, Multiplication and composition operators between two Lp-spaces, Contemp. Math. 232, 321–338, 1999.
  35. R. Walter, Functional analysis, International Series in Pure and Applied Mathematics, 2nd Edition, New York, 1991.